Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 306, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 19, 2011, 6:56 PM CDT for 8 counties in Tennessee. It was in force for 49 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2011, 6:56 PM CDT (23:56 UTC)
- Expired
- Jun 19, 2011, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Smith County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:04 PM CDT | HAIL 1 | Gainesboro, TN | |
| Jun 19, 7:14 PM CDT | HAIL 1 | Gainesboro, TN | |
| Jun 19, 7:22 PM CDT | HAIL 0.5 | 8 Nnw Cookeville, TN | |
| Jun 19, 7:25 PM CDT | HAIL 1.25 | 2 N Cookeville, TN | |
| Jun 19, 7:26 PM CDT | HAIL 1.75 | 5 N Cookeville, TN | |
| Jun 19, 7:28 PM CDT | HAIL 1 | Cookeville, TN | |
| Jun 19, 7:30 PM CDT | TSTM WND DMG | Algood, TN | SEVERAL TREES AND POWERLINES DOWN IN AND AROUND ALGOOD AND NORTHEAST OF COOKEVILLE |
| Jun 19, 7:30 PM CDT | HAIL 1.75 | Cookeville, TN | |
| Jun 19, 7:35 PM CDT | TSTM WND GST 60 | 3 Ne Cookeville, TN | |
| Jun 19, 7:35 PM CDT | HAIL 1 | Cookeville, TN | |
| Jun 19, 7:36 PM CDT | HAIL 1 | Algood, TN | |
| Jun 19, 7:36 PM CDT | HAIL 2 | Cookeville, TN | |
| Jun 19, 7:42 PM CDT | TSTM WND DMG | Cookeville, TN | SEVERAL TREES WERE BLOWN OVER NEAR THE INTERSECTION OF WILLOW AVENUE AND WEST CEMETERY ROAD. |
| Jun 19, 7:45 PM CDT | TSTM WND DMG | Cookeville, TN | PARTIAL ROOF WAS BLOWN OFF A BUILDING AT 265 SOUTH JEFFERSON AVENUE. |
| Jun 19, 7:45 PM CDT | HAIL 1 | Cookeville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:52 PM CDT | Tornado Watch | SPC | 8 hr |
| Jun 19, 5:01 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1891 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
908
WUUS54 KOHX 192356
SVROHX
TNC027-087-111-133-137-141-159-169-200045-
/O.NEW.KOHX.SV.W.0306.110619T2356Z-110620T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT SUN JUN 19 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
NORTHERN SMITH COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL TROUSDALE COUNTY IN MIDDLE TENNESSEE...
JACKSON COUNTY IN MIDDLE TENNESSEE...
OVERTON COUNTY IN MIDDLE TENNESSEE...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
CLAY COUNTY IN MIDDLE TENNESSEE...
EASTERN MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 745 PM CDT
* AT 654 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR LAFAYETTE...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GAINESBORO...
BAXTER...
LIVINGSTON...
BYRDSTOWN...
MONTEREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING LARGE HAIL.
TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY FROM
WINDOWS! IF TIME ALLOWS...PUT YOUR AUTOMOBILES INTO A CARPORT OR
GARAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A
STRONG BUILDING...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MONDAY MORNING FOR
MIDDLE TENNESSEE.
&&
LAT...LON 3659 8497 3657 8497 3656 8502 3650 8508
3642 8509 3641 8511 3630 8511 3611 8521
3611 8523 3599 8527 3601 8531 3604 8531
3609 8552 3633 8609 3664 8603
TIME...MOT...LOC 2355Z 291DEG 61KT 3651 8587
$$
FORECASTER:071 follow-up statement
590
WWUS54 KOHX 200014
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT SUN JUN 19 2011
TNC169-200021-
/O.CAN.KOHX.SV.W.0306.000000T0000Z-110620T0045Z/
TROUSDALE TN-
714 PM CDT SUN JUN 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TROUSDALE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3659 8497 3650 8508 3642 8509 3641 8511
3630 8511 3612 8521 3610 8524 3599 8527
3601 8531 3604 8531 3609 8552 3628 8597
3663 8590
TIME...MOT...LOC 0011Z 291DEG 61KT 3641 8556
$$
TNC027-087-111-133-137-141-159-200045-
/O.CON.KOHX.SV.W.0306.000000T0000Z-110620T0045Z/
PUTNAM TN-SMITH TN-JACKSON TN-OVERTON TN-PICKETT TN-CLAY TN-MACON TN-
714 PM CDT SUN JUN 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
MACON...CLAY...WESTERN PICKETT...OVERTON...JACKSON...NORTHEASTERN
SMITH AND PUTNAM COUNTIES UNTIL 745 PM CDT...
AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. ONE STORM IS LOCATED OVER SOUTHEASTERN
JACKSON COUNTY AND THE OTHER IS LOCATED OVER THE INTERSECTION OF
JACKSON...MACON...AND CLAY COUNTIES. THESE STORMS ARE MOVING SOUTHEAST
40 MPH.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE...LIVINGSTON...BYRDSTOWN...BAXTER...ALGOOD AND MONTEREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3659 8497 3650 8508 3642 8509 3641 8511
3630 8511 3612 8521 3610 8524 3599 8527
3601 8531 3604 8531 3609 8552 3628 8597
3663 8590
TIME...MOT...LOC 0011Z 291DEG 61KT 3641 8556
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:16 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 19, 6:16 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 616 PM CDT SUN JUN 19 2011 .UPDATE...FOR AVIATION. && .AVIATION...00Z TAFS. MAIN CONCERN IS TSRA WITHIN NEXT FEW OURS. SCT STRONG TO SEVERE STORMS ARE DEVELOPING IN THE WARM...HUMID AND UNSTABLE AIR OVER THE REGION...AND APPEAR TO BE TRACKING TOWARD TAF SITES. WE WILL CARRY TEMPO GROUPS AT BNA AND CSV FOR TSRA. A TORNADO WATCH REMAINS IN EFFECT FOR THE TAF SITES AND SURROUNDING AREAS UNTIL 05Z. CONDITIONS SHOULD SETTLE DOWN WITH VFR BY 05Z...BUT ISOLD LINGERING ADDITIONAL TSRA CANNOT BE RULED OUT THROUGH THE TAF PERIOD. 13 && .PREV DISCUSSION... /ISSUED 534 PM CDT SUN JUN 19 2011/ UPDATE... UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF TORNADO WATCH NUMBER 514 UNTIL 05Z. PREV DISCUSSION.../ISSUED 325 PM CDT SUN JUN 19 2011/ DISCUSSION...SURFACE MAP AT 20Z SHOWS HIGH PRESSURE RIDGING FROM NW TO SE ACROSS MIDDLE TENNESSEE, WITH A DEEP LOW OVER THE CENTRAL PLAINS, AND A WARM FRONT WELL NORTH OF THE OHIO VALLEY. UPPER RIDGE IS NOW REPLACING THE ZONAL FLOW WE HAVE SEEN THE PAST COUPLE OF DAYS. CONVECTION HAS YET TO DEVELOP THIS AFTERNOON, ALTHOUGH TEMPERATURES HAVE RECOVERED CONSIDERABLY FOLLOWING THIS MORNING'S RAINFALL. WILL LEAVE IN ISOLATED POP'S OVERNIGHT MOST AREAS, WITH HOT WEATHER EXPECTED MONDAY AND TUESDAY. AFOREMENTIONED SURFACE LOW WILL SLOWLY TRACK NORTHEASTWARD TOWARD THE GREAT LAKES WHILE DRAGGING A COLD FRONT TOWARD MIDDLE TENNESSEE. EXPECT FROPA ON WEDNESDAY, WITH WIDESPREAD CONVECTION POSSIBLE. A SECONDARY SHORTWAVE, COUPLED WITH ABUNDANT LOW-LEVEL MOISTURE, WILL KEEP POP'S IN THE FORECAST AT LEAST THROUGH THE END OF THE WEEK, ALBEIT WITH COOLER TEMPERATURES FROM WEDNESDAY THROUGH THE END OF THE PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 6:06 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 606 PM CDT SUN JUN 19 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-200900- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 606 PM CDT SUN JUN 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...TORNADO WATCH IN EFFECT FOR NORTHERN PORTIONS OF MIDDLE TENNESSEE UNTIL MIDNIGHT TONIGHT... .DAY ONE...TONIGHT THREE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF MIDDLE TENNESSEE TONIGHT. WITH SEVERE THUNDERSTORMS THAT DO DEVELOP...MAIN CONCERNS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE GENERALLY MAINLY ALONG AND NORTH OF A CAMDEN... TO FRANKLIN...TO SPENCER LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. SOME OF THESE STORMS MAY BE SEVERE MAINLY ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Local storm report, Jun 19, 5:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
548 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 5 N WESTMORELAND 36.64N 86.25W
06/19/2011 M1.75 INCH SUMNER TN TRAINED SPOTTER
&&
BWLocal storm report, Jun 19, 6:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 E WESTMORELAND 36.56N 86.21W
06/19/2011 M2.50 INCH MACON TN TRAINED SPOTTER
LARGEST HAIL MEASURED AT 2.25 INCHES
0559 PM HAIL 2 SE WESTMORELAND 36.54N 86.22W
06/19/2011 E1.00 INCH SUMNER TN TRAINED SPOTTER
&&
BWLocal storm report, Jun 19, 6:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL WESTMORELAND 36.56N 86.25W
06/19/2011 E2.75 INCH SUMNER TN AMATEUR RADIO
BASEBALL SIZE HAIL WAS REPORTED IN THE OAK GROVE
COMMUNITY AT STATE HIGHWAY 174 AND PLEASANT GROVE ROAD.
&&
31Local storm report, Jun 19, 6:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
630 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 8 S HOHENWALD 35.44N 87.56W
06/19/2011 E0.50 INCH LEWIS TN TRAINED SPOTTER
0547 PM HAIL 5 N WESTMORELAND 36.64N 86.25W
06/19/2011 M1.75 INCH SUMNER TN TRAINED SPOTTER
0557 PM HAIL 2 E WESTMORELAND 36.56N 86.21W
06/19/2011 M2.50 INCH MACON TN TRAINED SPOTTER
LARGEST HAIL MEASURED AT 2.25 INCHES
0559 PM HAIL 2 SE WESTMORELAND 36.54N 86.22W
06/19/2011 E1.00 INCH SUMNER TN TRAINED SPOTTER
0604 PM HAIL WESTMORELAND 36.56N 86.25W
06/19/2011 E2.75 INCH SUMNER TN AMATEUR RADIO
BASEBALL SIZE HAIL WAS REPORTED IN THE OAK GROVE
COMMUNITY AT STATE HIGHWAY 174 AND PLEASANT GROVE ROAD.
&&
31Local storm report, Jun 19, 6:53 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
653 PM CDT SUN JUN 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL 8 S HOHENWALD 35.44N 87.56W
06/19/2011 E0.50 INCH LEWIS TN TRAINED SPOTTER
0547 PM HAIL 5 N WESTMORELAND 36.64N 86.25W
06/19/2011 M1.75 INCH SUMNER TN TRAINED SPOTTER
0557 PM HAIL 2 E WESTMORELAND 36.56N 86.21W
06/19/2011 M2.50 INCH MACON TN TRAINED SPOTTER
LARGEST HAIL MEASURED AT 2.25 INCHES
0559 PM HAIL 2 SE WESTMORELAND 36.54N 86.22W
06/19/2011 E1.00 INCH SUMNER TN TRAINED SPOTTER
0604 PM HAIL WESTMORELAND 36.56N 86.25W
06/19/2011 E2.75 INCH SUMNER TN AMATEUR RADIO
BASEBALL SIZE HAIL WAS REPORTED IN THE OAK GROVE
COMMUNITY AT STATE HIGHWAY 174 AND PLEASANT GROVE ROAD.
0650 PM HAIL LAFAYETTE 36.52N 86.03W
06/19/2011 E0.75 INCH MACON TN TRAINED SPOTTER
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 46 min |
| Jun 19, 6:12 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| Jun 19, 6:20 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 25 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.